Publication Type:

Journal Article


Ganesan, A.


Discrete Mathematics, Volume 313, Number 21, p.2482-2485 (2013)



Let S be a set of transpositions that generates the symmetric group S n, where n≥3. The transposition graph T(S) is defined to be the graph with vertex set {1,.,n} and with vertices i and j being adjacent in T(S) whenever (i,j)∈S. We prove that if the girth of the transposition graph T(S) is at least 5, then the automorphism group of the Cayley graph Cay(S n,S) is the semidirect product R(Sn) âŠAut(Sn,S), where Aut(Sn,S) is the set of automorphisms of Sn that fixes S. This strengthens a result of Feng on transposition graphs that are trees. We also prove that if the transposition graph T(S) is a 4-cycle, then the set of automorphisms of the Cayley graph Cay(S4,S) that fixes a vertex and each of its neighbors is isomorphic to the Klein 4-group and hence is nontrivial. We thus identify the existence of 4-cycles in the transposition graph as being an important factor in causing a potentially larger automorphism group of the Cayley graph. © 2013 Elsevier Ltd. All rights reserved.


cited By (since 1996)0

Cite this Research Publication

A. Ganesan, “Automorphism groups of Cayley graphs generated by connected transposition sets”, Discrete Mathematics, vol. 313, pp. 2482-2485, 2013.